Alert archive / California / Wind Advisories in 2018
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 6, 2018, 2:20 AM PDT. It took effect at Oct 7, 2018, 12:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2018, 2:20 AM PDT (09:20 UTC)
- In effect from
- Oct 7, 2018, 12:00 AM PDT
- Expired
- Oct 7, 2018, 6:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
348 WWUS76 KSTO 060920 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 220 AM PDT Sat Oct 6 2018 CAZ015>019-063-064-062300- /O.NEW.KSTO.WI.Y.0009.181007T0700Z-181008T0100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 220 AM PDT Sat Oct 6 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT SUNDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM PDT Sunday. * LOCATION...Sacramento Valley, Delta and northern San Joaquin Valley and foothills of the Coast Range. * TIMING...Late tonight through Sunday. * WINDS...North winds 15 to 25 mph with gusts of 40 to 50 mph. Strongest winds will occur along the west side of the Central Valley and over the ridges along the Coast Range foothills. * IMPACTS...Blowing debris, possible downed trees and power lines, as well as hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
037 WWUS76 KSTO 062106 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 206 PM PDT Sat Oct 6 2018 CAZ015>019-063-064-071400- /O.CON.KSTO.WI.Y.0009.181007T0700Z-181008T0100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 206 PM PDT Sat Oct 6 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT SUNDAY... * LOCATION...Sacramento Valley, Delta and northern San Joaquin Valley and foothills of the Coastal Range. * TIMING...Late tonight through Sunday. * WINDS...North winds 15 to 25 mph with gusts of 35 to 50 mph. Strongest winds will occur along the west side of the Central Valley and over the ridges of the Coastal Range. * IMPACTS...Blowing debris, possible downed trees and power lines, as well as hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
055 WWUS76 KSTO 070900 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 200 AM PDT Sun Oct 7 2018 CAZ015>019-063-064-080100- /O.CON.KSTO.WI.Y.0009.000000T0000Z-181008T0100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 200 AM PDT Sun Oct 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * LOCATION...Sacramento Valley, Delta and northern San Joaquin Valley and foothills of the Coastal Range. * TIMING...Through today. * WINDS...North winds 15 to 25 mph with gusts of 35 to 50 mph. Strongest winds will occur along the west side of the Central Valley and over the ridges of the Coastal Range. * IMPACTS...Blowing debris, possible downed trees and power lines, as well as hazardous driving conditions for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or higher are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
102 WWUS76 KSTO 080108 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 608 PM PDT Sun Oct 7 2018 CAZ015>019-063-064-080215- /O.EXP.KSTO.WI.Y.0009.000000T0000Z-181008T0100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 608 PM PDT Sun Oct 7 2018 ...WIND ADVISORY HAS EXPIRED... North winds have decreased below advisory criteria. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 5, 3:22 PM PDT, 10 hours 58 minutes earlier.
Area forecast discussion, Oct 5, 3:22 PM PDT, 10 hours 58 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 322 PM PDT Fri Oct 5 2018 .SYNOPSIS... Strong, gusty and dry north winds develop this weekend increasing fire danger. Temperatures a little below normal Saturday and Sunday remaining near to slightly below normal through the coming week. No precipitation expected next week. && .DISCUSSION... Upper trof moving into the Pac NW will spread cloud cover SEwd over Norcal this evening and into Sat morning. Higher resolution QPF/REF progs bring light precip to the Nrn mtns beginning around 4-5 pm, and ending by midnight. A strong (140kt) meridional Nly jet along the W Coast of NOAM will bring more energy Swd on Sat, and will carve out a deep trof and closed upper low over the Great Basin. This may bring a few light showers over the Sierra Crest mainly S of I-80 Sat afternoon. Main concern is the increasing Nly wind this weekend and the associated fire weather concerns. A band of highly anomalous winds (wind speeds 1:5 years, and a 30+ yr return interval in the Nly (V) component) correspond very closely to where the CNRFC 72 hr Observed Precip graphic showed very little recent rainfall (less than 0.10") from Solano Co into Contra Costa Co./Wrn San Joaquin/Wrn Stanislaus Counties, and this is raising fire weather concerns for this particular area. Using the NAM 925 mbs wind prog as a proxy for the wind gusts shows the potential for gusts into the low 40s kts (~45 mph) on the W side of the Sac Vly and into Solano Co., brushing Lake Co., and then into the N Bay area late Sat and Sun. Nly pressure gradients are forecast to peak out about 12-14 mbs Sat nite/Sun and these gradients support gusts in the upper 30s to mid 40s kts at the Valley TAF sites, and sustained winds >25 mph in the Valley zones on Sun. Lowering 5H heights, 850 mbs temps and thicknesses will result in cooler than normal temps on Sat, followed by some moderation in temps on Sun and into next week. Models are more in agreement than yesterday in keeping cyclonic flow over Norcal early next week, and in keeping our CWA dry. The dry, near surface continental flow from the Great Basin should result in strong radiational cooling overnight and some frost in the cold mountain valleys early next week, and chilly mornings and mild days elsewhere. JHM && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) We will continue to see long wave troughing over the western US as we head into the extended period. This will keep high temperatures near to just below seasonal normals. Overnight lows will be chilly and some patchy frost will be possible in higher elevation valleys. The better forcing with the trough is expected to remain to our east keeping our area dry. Some cloud cover will be possible from time to time especially early in the period when we see some vort maxes push over the area. The troughing pattern will start to push east into next weekend and we will see more zonal flow to short wave ridging. This will start to bring a warming trend. -CJM && .AVIATION... Mainly VFR conditions are expected the next 24 hours. Local MVFR will be possible over the northern Sac Valley during the evening as isolated showers move through. BKN to OVC sky between 10000 and 20000 feet through 12z. Light northerly winds become breezy after 18z increasing to 10-20 knots with gusts to 30 knots. -CJM && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday evening through Monday morning for Carquinez Strait and Delta-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 1:30 PM PDT | Red Flag Warning | STO | 52 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.